| Model Number |
5901-1168 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
Primary procedure, right reverse total shoulder.It was reported that while positioning the glenosphere, the threaded tip of the inserter broke off in the glenosphere.Rep confirmed there was no use of a mallet on the inserter.Surgeon was able to remove the threaded portion, and the surgery was completed successfully with a delay of approximately 5-10 minutes.
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed.During the investigation, the device inspection revealed the following: the tip of the glenosphere holder - piston shows a clean break of the tip towards the middle of the threaded area.The surface is finely fissured and the level fracture area shows shear lips at the edge of the surface.This is specific to a ductile fracture, which is caused by an excessive force applied on the device, most probably combined with the fact that the impactor was not fully engaged/ not in alignment to the glenosphere.In this regard, the operative technique was previously revised to emphasise the importance of having a good connection between the two parts.Op tech was updated with a statement that clearly describes the full engagement of glenosphere holder/impactor and glenosphere to eliminate any spaces and movement of glenosphere impactor/ holder.A further corrective action report was opened to revise the design of the device, to prevent further breakages.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.